MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Codes Material Deformation (2976); Migration (4003)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 06/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent migrated and was deformed.On (b)(6) 2018 a 24mm x 4.5cm wallstent was deployed; however, during dilation, the stent migrated caudally on the guidewire into the right atrium.Left common femoral and a second right common femoral venous access was obtained.The migrated stent was manipulated using multiple techniques including: manipulation with a balloon, snare capture, and use of endobronchial forceps.The stent was ultimately manipulated into the infrarenal inferior vena cava and subsequent venography demonstrated high velocity antegrade flow without thrombus or occlusion.While repositioning the stent with forceps, a corner of the stent was manipulated bending some wires at the caudal end of the stent.Postoperatively, on june 8, 2018, the patient reported shortness of breath and was prescribed cromolyn."oozing" was also noted at the groin puncture site after the case, for which dressings were frequently changed and pressure was applied with a sandbag.
 
Event or Problem Description
It was reported that the stent migrated and was deformed.On (b)(6) 2018, the patient underwent bilateral innominate venography, superior vena cava venography, pressure measurements, angioplasty and stenting for superior vena cava syndrome.Local anesthesia was administered.The intended stent implant location was the superior vena cava.A 24mm x 4.5cm wallstent was deployed; however, during dilation, the stent migrated caudally on the guidewire into the right atrium.Left common femoral and a second right common femoral venous access was obtained.The migrated stent was manipulated using multiple techniques including: manipulation with a balloon, snare capture, and use of endobronchial forceps.The stent was ultimately manipulated into the infrarenal inferior vena cava and subsequent venography demonstrated high velocity antegrade flow without thrombus or occlusion.While repositioning the stent with forceps, a corner of the stent was manipulated bending some wires at the caudal end of the stent.Postoperatively, on (b)(6) 2018, the patient reported shortness of breath and was prescribed cromolyn."oozing" was also noted at the groin puncture site after the case, for which dressings were frequently changed and pressure was applied with a sandbag.
 
Additional Manufacturer Narrative
B5: describe event or problem was corrected with additional details, including the intended implant location.

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14622393
Report Number2134265-2022-06444
Device Sequence Number4949369
Product Code JCT
UDI-Device Identifier08714729204169
UDI-Public08714729204169
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2019
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0020378513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer07/01/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexUnknown